CHILLICOTHE – People called 911 from Dollar General after finding a man face down and not moving in an aisle.
When the Chillicothe Police department arrived on the scene they didn’t wait for the ambulance to arrive and immediately started aid.
According to a Chillicothe Police report on 3/13/22 the police department was dispatched to 1050 E Main St on male passed out in the store. When they arrived they found the man in aisle 15 face down. The officer pulled him up and placed him on his back. The officer quickly assessed that the man was still breathing but appeared to be overdosing due to his training. The officer next administered one 4 mg of Narcan and called for an ambulance. The officer noted in his report that the man didn’t seem to be reacting to the Narcan but was still breathing.
Narcan acts in two to three minutes. If the person does not wake up in three minutes then usually a second dose is needed. Naloxone reverses an opioid overdose. Naloxone works by blocking the effects of opiates on the brain and by restoring breathing. Naloxone will only work if a person has opiates in their system. It will not work with other drugs.
The officer reported that he administered a second dose while waiting for emergency medical to arrive while paying attention to his breathing. When medics arrived the man was still unconscious and breathing, but had not reacted to the two doses of Narcan, so medics also assumed that the man was overdosing and gave him a third dose of 4mg Narcan. A few moments later the man woke up.
The man told officers later that he had overdosed on Fentanyl, a drug that is highly potent and can quickly overcome a user and can result in death.
The man was charged with Disorderly Conduct Intoxication that night and was transported to RCJ.